MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING; SCREWDRIVERS
Catalog Number 314.152
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: exact date is unknown.(b)(4).The device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that initially, patient had an unknown surgery using a locking compression plate (lcp) distal fibula plate on (b)(6) 2017.On (b)(6) 2019, patient underwent a hardware removal for unknown reason.During revision, the surgeon could not untighten the three (3) unknown screws using the hexagonal screwdriver shaft because the tip of screwdriver shaft was stripped.Thus, the screws remained in the patient's body.The procedure and patient outcome were unknown.Concomitant devices: lcp distal fibula plate (part unknown, lot unknown, quantity 1).This report is for one (1) screwdriver shaft.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Visual inspection: the distal tip of the returned device is badly worn/twisted.In addition, the shaft and coupling have some slight visible scratches.Dimensional inspection the relevant features are heavy damaged in a manner which prevents accurate measurement of the features.The damages are clearly caused post manufacturing.Document / specification review the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Summary the complaint condition is confirmed as the screwdriver was received with rounded tip.Because of the damage, it is not possible to measure the relevant dimension.This damage is clearly caused post manufacturing.Unfortunately, we are not able to determine the exact cause of this complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces such as being over torqued.Finally, we conclude that the cause of failure is not due to any manufacturing non-conformance's.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part: 314.152 lot: l315736 manufacturing site: (b)(4) release to warehouse date: 07.June 2017 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM HEXAGONAL SCREWDRIVER SHAFT SELF-RETAINING
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8371024
Report Number8030965-2019-61451
Device Sequence Number1098172
Product Code HXX
UDI-Device Identifier07611819248489
UDI-Public(01)07611819248489
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.152
Device Lot NumberL315736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;